Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Memphis, TN

June 19, 2007Lafayette County, Panola County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 19, 2007, 6:23 AM CDT for Lafayette County, Panola County, Mississippi. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 6:23 AM CDT (11:23 UTC)
Expired
Jun 19, 2007, 8:15 AM CDT
In force
112 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Lafayette County, MS, Panola County, MS

The radar

The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:30 AM CDTFLASH FLOOD8 W Taylor, MSWATER COVERING ROADWAYS ON HWY 328.
Jun 19, 8:05 AM CDTFLASH FLOOD7 E Batesville, MSWATER COVERING HENRY HEAFNER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 191123
FFWMEG
MSC071-107-191315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
623 AM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 815 AM CDT

* AT 623 AM CDT... DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF     
  RAINFALL HAS FALLEN ACROSS PANOLA COUNTY SINCE 5 AM. A TRAINED     
  SPOTTER REPORTED WATER OVER HIGHWAY 6...SIX MILES EAST OF 
  BATESVILLE. THE STORMS WERE BUILDING EAST INTO LAFAYETTE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULA...
  SPRINGDALE...SARDIS...OXFORD...ENDVILLE...DENMARK...COMO...BURGESS
  AND BATESVILLE.

LAT...LON 3453 8998 3418 8994 3421 8930 3447 8943

$$


PWB
1 follow-up statement
000 
WGUS74 KMEG 191324
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 AM CDT TUE JUN 19 2007

MSC071-107-191328-
LAFAYETTE MS-PANOLA MS-
820 AM CDT TUE JUN 19 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR PANOLA AND LAFAYETTE
COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.

PONDING OF WATER OVER LOW LYING AREAS MAY CONTINUE OVER THE NEXT 
COUPLE OF HOURS. 

LAT...LON 3453 8998 3418 8994 3421 8930 3447 8943

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:52 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 19, 1:52 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
152 AM CDT TUE JUN 19 2007

.DISCUSSION...

BEST CHANCE FOR RAIN FOR UPCOMING WEEK WILL OCCUR TODAY. AN UPPER
TROUGH IS CURRENTLY MOVING THROUGH THE MIDSOUTH THIS MORNING. A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE TROUGH
IS ROUGHLY LOCATED NEAR THE MISSISSIPPI RIVER. THE TROUGH WILL
CONTINUE TO SWING THROUGH THE CWA TODAY AS A COLD FRONT MOVES INTO
THE AREA. THE FRONT AND TROUGH WILL HELP TO TRIGGER NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE AREA. WILL GO WITH LIKELY POPS IN MOST
LOCATIONS WITH THE EXCEPTION OF EXTREME NORTHERN AREAS AS THE BEST
RAIN CHANCES WILL OCCUR BEFORE 12Z. CLOUDS AND PRECIP SHOULD KEEP
TEMPERATURES DOWN WILL GO WITH HIGHS IN THE UPPER 80S TO AROUND 90
DEGREES.

TONIGHT...DRIER AIR WILL QUICKLY FILTER INTO THE MIDSOUTH AS HIGH
PRESSURE BUILDS INTO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
MOVE OUT OF AREA BY 00Z THUS WILL GO WITH A DRY FORECAST FOR ENTIRE
CWA.

WEDNESDAY THROUGH SATURDAY...SFC HIGH PRESSURE REMAINS OVER THE
MIDSOUTH AS AN UPPER RIDGE BUILDS OVER THE AREA. THIS WILL KEEP
CONDITIONS DRY WITH LIGHT AND VARIABLE WINDS. EXPECT HIGHS IN THE
LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE IN THE 60S TO
LOWER 70S.

SATURDAY NIGHT INTO SUNDAY...GFS SHOWING RIDGE BREAKING DOWN
SLIGHTLY WHICH WOULD ALLOW A SHORTWAVE TO MOVE INTO THE AREA. THIS
MAY CAUSE AN MCS TO DEVELOP AND MOVE INTO THE CWA SATURDAY NIGHT
INTO SUNDAY MORNING. CONFIDENCE IS NOT HIGH WITH THIS SOLUTION AS
GFS HAS CONTINUED TO SHOW MCS DEVELOPMENT IN NORTHWEST FLOW OVER THE
PAST COUPLE OF WEEKS WHICH NONE HAS YET TO MOVE INTO AREA.
HOWEVER...THE 12Z ECWMF ALSO SHOWED SIGNS THAT THIS SOLUTION MAY
OCCUR AND THE NEW 00Z RUN THAT JUST CAME IN DID AS WELL THUS WILL
INTRODUCE A 20 POP DURING THIS TIME.

SUNDAY NIGHT INTO MONDAY...UPPER RIDGE REBUILDS AND INTENSIFIES OVER
THE MIDSOUTH. THIS WILL BRING HOT AND DRY CONDITIONS TO THE
MIDSOUTH. EXPECT HIGHS IN THE MID TO MAYBE EVEN UPPER 90S WITH LOWS
IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  89  69  92  69 /  60  10   0   0
MKL  88  61  91  57 /  60  10   0   0
JBR  91  63  92  64 /  40  10   0   0
TUP  89  68  93  61 /  70  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 19, 3:42 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT TUE JUN 19 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY
AHEAD OF AN APPROACHING COLD FRONT. LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...ISOLATED
STRONG THUNDERSTORMS WILL SMALL HAIL AND WIND GUSTS TO ABOUT 50
MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:04 PM CDTSevere Thunderstorm WarningMEGMonroe41 min
Jun 19, 10:18 AM CDTFlash Flood WarningMEGTallahatchie, Yalobusha117 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.